The Erdős–Ulam problem, Lang's conjecture and uniformity

Kenneth Ascher, Lucas Braune, Amos Turchet

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

A rational distance set is a subset of the plane such that the distance between any two points is a rational number. We show, assuming Lang's conjecture, that the cardinalities of rational distance sets in general position are uniformly bounded, generalizing results of Solymosi–de Zeeuw, Makhul–Shaffaf, Shaffaf and Tao. In the process, we give a criterion for certain varieties with non-canonical singularities to be of general type.

Original languageEnglish (US)
Pages (from-to)1053-1063
Number of pages11
JournalBulletin of the London Mathematical Society
Volume52
Issue number6
DOIs
StatePublished - Dec 2020

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Keywords

  • 14G05
  • 14J17
  • 14J29 (secondary)
  • 52C10 (primary)

Fingerprint Dive into the research topics of 'The Erdős–Ulam problem, Lang's conjecture and uniformity'. Together they form a unique fingerprint.

Cite this